Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 207, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 24, 2019, 3:57 AM CDT for Williamson County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2019, 3:57 AM CDT (08:57 UTC)
- Expired
- Jun 24, 2019, 4:30 AM CDT
- In force
- 33 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 16 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 9:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2755 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 9.6
The text
As transmitted.
783
WUUS54 KEWX 240857
SVREWX
TXC491-240930-
/O.NEW.KEWX.SV.W.0207.190624T0857Z-190624T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
357 AM CDT Mon Jun 24 2019
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northeastern Williamson County in south central Texas...
* Until 430 AM CDT.
* At 357 AM CDT, a severe thunderstorm was located over Jarrell, or 9
miles northeast of Serenada, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Georgetown, Granger, Serenada, Bartlett, Jarrell, Weir, Theon,
Jonah, Walburg and Schwertner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3086 9760 3075 9730 3074 9729 3058 9755
3077 9775 3088 9767
TIME...MOT...LOC 0857Z 295DEG 25KT 3082 9760
HAIL...0.75IN
WIND...60MPH
$$
MO2 follow-up statements
675
WWUS54 KEWX 240910
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
410 AM CDT Mon Jun 24 2019
TXC491-240930-
/O.CON.KEWX.SV.W.0207.000000T0000Z-190624T0930Z/
Williamson TX-
410 AM CDT Mon Jun 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHEASTERN WILLIAMSON COUNTY...
At 410 AM CDT, a severe thunderstorm was located near Bartlett, or
near Granger, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Georgetown, Granger, Serenada, Bartlett, Jarrell, Weir, Jonah,
Walburg and Schwertner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3086 9760 3075 9730 3074 9729 3058 9755
3077 9775 3088 9767
TIME...MOT...LOC 0910Z 293DEG 24KT 3079 9751
HAIL...<.75IN
WIND...60MPH
$$
MO783
WWUS54 KEWX 240927
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
427 AM CDT Mon Jun 24 2019
TXC491-240937-
/O.EXP.KEWX.SV.W.0207.000000T0000Z-190624T0930Z/
Williamson TX-
427 AM CDT Mon Jun 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILLIAMSON COUNTY
WILL EXPIRE AT 430 AM CDT...
The severe thunderstorm which prompted the warning has weakened
slightly. Therefore, the warning will be allowed to expire. However
gusty winds to near 50 mph are still possible with this thunderstorm.
LAT...LON 3086 9760 3075 9730 3074 9729 3058 9755
3077 9775 3088 9767
TIME...MOT...LOC 0927Z 295DEG 25KT 3075 9740
$$
MOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:00 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 24, 1:00 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 100 AM CDT Mon Jun 24 2019 .AVIATION... /06Z TAFS/ A pair of thunderstorm complexes will impact area TAF sites over the next 24-30 hours. Along I-35, a complex will arrive at AUS by around 0830Z and weaken as it settles and dissipates over the SAT/SSF areas between 11Z and 13Z. Most of the CAMs solutions show minimal daytime activity after the first complex dissipates. Then the GFS and TX Tech WRF both suggest another nocturnal round arriving into the northern areas before midnight Monday night and pushing south overnight. The TX Tech WRF continues to be the model of choice, but will use a slightly more agressive approach with the overnight convection arriving into the San Antonio area for this Monday morning. DRT may see a round as well late Monday evening as is suggested by other CAMs runs, so will add some evening vcts for them. The rest of the TAF involves heights and winds mixed between a typical June diurnal pattern and the impact of nearby storm complexes. Thus guidances were followed very loosely on the presence of mvfr cigs. Ifr cigs will be possible mainly briefly before the onset of storm activity. && .PREV DISCUSSION... /ISSUED 1047 PM CDT Sun Jun 23 2019/ UPDATE... Showers and thunderstorms continue west of Maverick County west of the Rio Grande. Convection allowing models continue to show these weakening further as they gradually drift eastward toward the border before dying shortly after crossing into southern Maverick County. Meanwhile, a complex of thunderstorms are ongoing across North Texas and are heading southward into Central Texas. Convection allowing models suggest this should be reaching the county warning area (Llano, Burnet, Williamson Counties) in the 2 to 3 AM time frame. Primary hazards will be strong thunderstorm wind gusts. Severe criteria hail will also be possible, but given the fact that it should be a fairly well defined linear system, this should temper the hail threat. A severe thunderstorm watch is in effect for Llano, Burnet, Williamson, and Lee Counties through 4 am this morning. Some pockets of locally heavy rainfall will also be possible. The line of showers/storms should continue to weaken as it heads into a less favorable convective environment as we head toward the 4 am to 7 am time frame, at which point it should be east of Interstate 35. A few models then indicate the possibility of another MCS moving south out of north-central Texas and into the northern portions of the region around 10 am, with it continuing to move south through the rest of the morning and into the early to mid afternoon hours. PREV DISCUSSION... /ISSUED 621 PM CDT Sun Jun 23 2019/ AVIATION... VFR conditions at all sites with MVFR ceilings expected to build in overnight. Line of thunderstorms currently over North Central TX will track SE and is anticipated to clip our NE counties. Current thinking is that only AUS will be impacted by these storms late tonight. Convection is also firing over the Mexican Mountains which is tracking close to the Rio Grande. VCTS is in for DRT for the next few hours to account for this activity. PREV DISCUSSION... /ISSUED 311 PM CDT Sun Jun 23 2019/ SHORT TERM (Tonight through Monday Night)... Area radars showing mostly isolated showers and thunderstorms across the far east part of south central Texas this afternoon. This activity is expected to linger around through late this afternoon before a break occurs or comes to an end for a short period. HiRes models are having some disagreement on the tonight and overnight forecast period as couple of complexes of storms develop over central and west Texas and push into the Hill Country and Rio Grande. The more aggressive is the ARW solution which brings first complex of storms around 7 pm/ 8 pm time frame and moves to the southeast into the coastal plains. The HRRR and RAP models do not show a whole lot with this feature. Now, even global models pick up on the northern complex forecast to develop over central Texas ahead of a weak frontal boundary and the passage of an upper level trough over the Southern Plains. If everything comes together, the complex of storms is forecast to push across the northern Hill Country close to midnight tonight and into the far east part of south central Texas overnight. SPC Convective Day One Outlook has a slight risk of severe thunderstorms area along and to the north of a Llano, Williamson and Lee counties line but the marginal risk extends for much of the eastern half of the area. The main weather threats for the period are damaging winds and large hail. The complex breaks overnight as it moves into the coastal plains with lingering activity across the southern half of the area at least through mid Monday morning. Another pulse of energy resulting in a complex of storms is forecast for Monday evening into the overnight hours to affect parts of the Hill Country. Same deal with this other complex. Any storms that manage to develop have the potential to become strong and even severe with main weather threats being damaging winds and large hail. LONG TERM (Tuesday through Sunday)... An upper level ridge builds by Tuesday into the rest of the week with isolated to scattered showers and storms across the coastal plains. Relative dry weather conditions are expected to persist for much of the area through next weekend. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 90 73 91 72 / 40 40 20 10 - Austin Bergstrom Intl Airport 72 90 73 90 71 / 40 40 20 10 - New Braunfels Muni Airport 72 89 72 90 70 / 40 40 30 10 - Burnet Muni Airport 71 89 71 90 70 / 40 40 20 10 - Del Rio Intl Airport 75 92 73 93 72 / 10 20 10 10 10 Georgetown Muni Airport 72 90 72 91 70 / 40 40 20 10 - Hondo Muni Airport 73 92 72 93 72 / 40 40 30 10 - San Marcos Muni Airport 72 90 72 92 70 / 40 40 20 10 - La Grange - Fayette Regional 74 91 74 93 72 / 40 40 20 20 - San Antonio Intl Airport 73 90 73 92 72 / 40 40 30 10 - Stinson Muni Airport 74 90 73 92 72 / 40 40 30 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Oaks Short-Term/Long-Term...Huffman
Hazardous weather outlook, Jun 24, 1:21 AM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 121 AM CDT Mon Jun 24 2019 TXZ171>173-183>194-202>209-217>225-228-241200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 121 AM CDT Mon Jun 24 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. Scattered thunderstorms will move south across Central Texas overnight into Monday morning. Stronger storms with wind gusts up to 60 mph, small hail, and heavy downpours will be possible mainly northeast of a line from Fredericksburg to New Braunfels to Hallettsville. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday into monday night there is a chance for strong to severe thunderstorms across all of South Central Texas. Large hail and damaging winds are the primary threats, but locally heavy downpours of 1 to 2 inches will also be possible. Elevated heat indices of 103 to 109 degrees are expected over the Rio Grande Plains Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 24, 2:27 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
227 AM CDT Mon Jun 24 2019
TXZ172-240815-
Burnet TX-
227 AM CDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL 315
AM CDT...
At 226 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lampasas, moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lake Victor, Watson, Sunnylane and Briggs.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
south central Texas.
LAT...LON 3100 9788 3087 9787 3085 9789 3088 9840
3102 9837 3103 9832 3103 9791
TIME...MOT...LOC 0726Z 267DEG 15KT 3101 9817
MOSpecial weather statement, Jun 24, 3:13 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
313 AM CDT Mon Jun 24 2019
TXZ172-173-240900-
Williamson TX-Burnet TX-
313 AM CDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILLIAMSON AND
CENTRAL BURNET COUNTIES UNTIL 400 AM CDT...
At 313 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Jarrell to near Inks Lake State Park. Movement
was south at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Georgetown, Burnet, Marble Falls, Kingsland, Granger, Bertram,
Serenada, Buchanan Dam, Leander, Granite Shoals, Liberty Hill,
Jarrell, Florence, Weir, Highland Haven, Inks Lake State Park,
Georgetown Dam, Watson, Joppa and Andice.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
south central Texas.
LAT...LON 3098 9787 3091 9783 3087 9763 3080 9745
3063 9740 3060 9792 3063 9795 3061 9800
3063 9801 3061 9803 3062 9805 3060 9807
3058 9840 3072 9841 3074 9837 3075 9841
3082 9841 3099 9796
TIME...MOT...LOC 0813Z 352DEG 16KT 3081 9759 3077 9832
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:27 AM CDT | Special Weather Statement | EWX | Burnet | 48 min |
| Jun 24, 3:13 AM CDT | Special Weather Statement | EWX | Burnet, Williamson | 47 min |
| Jun 24, 4:01 AM CDT | Special Weather Statement | EWX | Williamson | 44 min |
| Jun 24, 4:36 AM CDT | Special Weather Statement | EWX | Travis, Williamson | 54 min |
| Jun 24, 10:20 AM CDT | Special Weather Statement | EWX | Burnet | 55 min |
| Jun 24, 11:10 AM CDT | Special Weather Statement | EWX | Williamson | 65 min |
| Jun 24, 11:46 AM CDT | Special Weather Statement | EWX | Hays | 44 min |
| Jun 24, 11:50 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Hays, Travis, Williamson | 3 hr |
| Jun 24, 12:49 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee, Travis, Williamson | 3 hr |
| Jun 24, 1:42 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee | 2 hr |
| Jun 24, 2:19 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Hays | 3 hr |
| Jun 24, 2:44 PM CDT | Special Weather Statement | EWX | Bexar, Comal | 61 min |
| Jun 24, 3:52 PM CDT | Flash Flood Warning | EWX | Bexar | 113 min |
| Jun 24, 4:03 PM CDT | Special Weather Statement | EWX | Bexar | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.